Rheumatology International

, Volume 33, Issue 1, pp 117–120

PTU-induced ANCA-positive vasculitis: an innocent or a life-threatening adverse effect?

  • N. Şule Yaşar Bilge
  • Timuçin Kaşifoğlu
  • Cengiz Korkmaz
Original Article

DOI: 10.1007/s00296-011-2280-5

Cite this article as:
Bilge, N.Ş.Y., Kaşifoğlu, T. & Korkmaz, C. Rheumatol Int (2013) 33: 117. doi:10.1007/s00296-011-2280-5

Abstract

Antineutrophil cytoplasmic antibodies (ANCA)-associated vasculitides are rare, but they can be triggered by chemicals, infections and drugs; among them, antithyroid drugs are common. Autoimmune disorders, such as vasculitis, are unusual, but serious complications of antithyroid therapy. Both propylthiouracil (PTU) and methimazole may induce ANCA-associated vasculitis. PTU-induced vasculitides may have different organ involvement patterns. Herein, we report four cases with ANCA-associated vasculitis with different clinical manifestations.

Keywords

Propylthiouracil ANCA Vasculitis Hyperthyroidism 

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  • N. Şule Yaşar Bilge
    • 1
  • Timuçin Kaşifoğlu
    • 1
  • Cengiz Korkmaz
    • 1
  1. 1.Division of Rheumatology, Department of Internal MedicineEskisehir Osmangazi University Medical FacultyEskisehirTurkey

Personalised recommendations